It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-09-2008, 09:37 AM   #1
Junior Member
(female)
 
Join Date: Feb 2003
Location: Bakersfield, California, USA
Posts: 31
Loretta HB User
Tegretol side effects?

Has anyone had any of these problems? I have been taking 600mg/day of Tegretol for 19 years and have been going in for blood tests every 6 months. My doctor says everything looks fine. Over the years I've noticed things gradually happening to my body, but I never even considered them being caused by my medication. Every once in awhile while reading, my eyes would move back and forth really fast for a split second. After a couple years, I noticed by muscles hurting really bad starting with my knees but now pretty much all over. My doctor said it sounded like I have fibromyalgia, so I joined a support group to find out what it was all about. It sounded similar, however, if that's what I had, it just didn't sound as bad as the others described it. Next, I noticed my feet tingling, especially my toes. They felt numb, but when I touched them, I could feel everything. This past week seems to be when everything hit all at once, so I'll be seeing the doctor today. Has anyone else had any or all of these problems while taking Tegretol? I had previously been on Dilantin, but I didn't like the gums problem. Thanks, Loretta

 
Old 07-09-2008, 10:53 AM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Tegretol side effects?

I've been on Teg for over 25 years. I'll have an odd seizure (it must be) that only effects the eyes, and everything seems larger or smaller for a while. No other seizure symptoms exist when that happens. Happened a few nights ago again when I was trying to finish reading a book.

Have you consulted an opthamologist (sp?) about the eye problem? Or if they can't help, the next step if the neurologist GP and Eye doctor can't find anything, would be getting a referral to a Neuro-opthamologist (Neurology and eye specialist in one; focus on the eye/vision).

I saw one when a tumor was discovered entangled in the left optic nerve. He was at a college campus (Head of the department). He knew his material, so I'm glad I went there. They even did a focused MRI on my eye region to see if they could tell if anything was wrong (get a better scan of the tumor in my case).

--Travis

 
Sponsors Lightbulb
   
Old 07-09-2008, 11:07 AM   #3
Junior Member
(female)
 
Join Date: Feb 2003
Location: Bakersfield, California, USA
Posts: 31
Loretta HB User
Re: Tegretol side effects?

I see an opthamologist regularly since my optometrist works in the same office. I have no problem with my eyes except that I'm near-sighted. Guess I'll just have to wait until I see my doctor this afternoon and find out what he has to say. Thanks!

Last edited by Loretta; 07-10-2008 at 03:16 PM.

 
Old 07-10-2008, 06:34 PM   #4
Senior Member
(female)
 
Join Date: Sep 2005
Location: Beaver Falls, PA
Posts: 172
valeriedl HB User
Re: Tegretol side effects?

I take tegretol plus 3 other sez meds so I can't tell you for sure if this might be caused by it or not.

I also have the eye problems, I call it fluttering. Like you said my eyes move back and forth really fast for a few seconds.

I told the neuro about it because I thought it might me some type of sez, but he didn't seem to be worried about it at all.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Dilantin or Tegretol Sherri5186 Epilepsy 4 06-27-2011 03:09 PM
Tegretol side effects making me into a mess!! RobinPe Epilepsy 9 05-07-2009 09:18 PM
"Tegretol" for TMJ nhoare TMJ Disorder -TemporoMandibular Joint 5 08-22-2008 08:28 PM
need help regarding side-effects of tegretol/lamictal mix lionsnake Epilepsy 5 07-23-2008 05:01 AM
side effects of lamictal/tegretol combination? lionsnake Epilepsy 1 07-22-2008 05:14 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!